Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 96, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 8, 2002, 3:24 PM CDT for Pearl River County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2002, 3:24 PM CDT (20:24 UTC)
- Expired
- Aug 8, 2002, 4:15 PM CDT
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:00 PM CDT | Thunderstorm Wind | Picayune, MS | A few small trees were blown down on the north side of Picayune. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WUUS54 KLIX 082024 SVRNEW MSC109-082115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 323 PM CDT THU AUG 8 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 415 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CAESAR MOVING SOUTHWEST AT 20 MPH. THE COMMUNITIES OF PICAYUNE...MCNEILL AND CARRIERE ARE IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:45 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 8, 1:45 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT THU AUG 8 2002 BOTH NGM AND AVN MODELS INITIALIZE THE SURFACE LOW (TD BERTHA) TOO FAR WEST NEAR THE COAST OF TEXAS AT 12Z THIS MORNING. THE ETA MODEL IS CLOSER IN POSITION OFF THE KCRP COAST. AVN AND ETA ARE CLOSE IN MOVING SHORT WAVE OVER NORTHWEST COAST EAST ACROSS TOP OF RIDGE ON CENTRAL US TO GREATR LAKES REGION BY 00Z SUNDAY. ONLY MAJOR DIFFERENCE IS AVN MODEL IS WETTER AFTR 48 HOURS. MODELS LAYERED MEAN RELATIVE HUMIDITY SHOW DRIER AIRMASS BEING ADVECTED WEST FROM THE CAROLINAS TO MS AND LA FRIDAY...LINGERING INTO SATURDAY. SURFACE FLOW SHIFTS FROM A PREDOMINATE EAST FLOWE TO A SOUTHEAST FLOW SUNDAY WITH EXPECTED REFTURN OF GULF MOISTURE AHEAD OF 500MB SHORT WAVE. WILL LEAVE EXTENDED FORECAST AS IS WITH SCATTERED AFTERNOON CONVECTION OCCURING IN THE AFTERNOON AND EVENING ALONG SEABREEZE LINES. WILL GO CLOSER TO AVN TEMPERATURES AND ETA POPS. PRELIMINARY NUMBERS ARE: MCB 71/92/68/91 1001 BTR 73/92/70/91 1001 MSY 76/92/74/90 1001 GPT 74/90/71/89 1001 .NEW...NONE LA...NONE MS...NONE
In the hours before
Special weather statement, Aug 8, 10:30 AM CDT, 4 hours 54 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT THU AUG 8 2002 .SYNOPSIS... A TROUGH OF LOW PRESSURE...EXTENDING FROM THE NORTHWEST GULF TO LOWER MISSISSIPPI...WILL DRIFT WEST TONIGHT. HIGH PRESSURE WILL BUILD SOUTH AND WEST AND BRING DRIER AIR ACROSS THE AREA FRIDAY AND SATURDAY. .THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND L DISSIPATE OVER LAND DURING THE EVENING HOURS TONIGHT. A FEW OF THE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH...AND BRIEF HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .EXTREME HEAT... THE COMBINATION OF HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES DURING THE HOTTEST PART OF THE DAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.